Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2004, 10:38 PM CDT for Bexar County, Guadalupe County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 10:38 PM CDT (03:38 UTC)
- Expired
- Apr 10, 2004, 11:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bexar County, TX, Guadalupe County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2170 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 110338 SVRSAT TXC029-187-110445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1038 PM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... GUADALUPE BEXAR * UNTIL 1145 PM CDT * AT 1038 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KIRBY...OR ABOUT 6 MILES SOUTHWEST OF UNIVERSAL CITY...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHEAST OF UNIVERSAL CITY AT 1045 PM 3 MILES SOUTHEAST OF CIBOLO AT 1050 PM HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 2954 9847 2937 9839 2955 9797 2967 9807 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:03 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 10, 9:03 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 903 PM CDT SAT APR 10 2004 .UPDATE... AFTERNOON PACKAGE HAD THE CURRENT FORECAST HANDLED WELL WITH HIGH POPS THROUGH THE NIGHT AND A FLASH FLOOD WATCH. ABOUT 50 PERCENT OF THE FORECAST AREA APPEARS TO HAVE RECEIVED OVER AN INCH OF RAIN BASED ON THE SLIGHT UNDERESTIMATION OF THE RADARS FOR NON-SEVERE THUNDERSTORMS. SURFACE REPORTS APPEAR TO CONFIRM THIS ESTIMATE. WATER VAPOR IMAGERY INDICATES CONTINUED OVERRUNNING OF ELEVATED SHOWERS THUNDERSTORMS THE REST OF TONIGHT INTO EASTER SUNDAY AS A SHORTWAVE PULLS OUT OF NORTHERN MEXICO. LIGHTNING REMAINS ACTIVE DEEP INTO MEXICO, EXTENDING WESTWARD TO SOUTHERN ARIZONA. THAT BEING SAID, THE HEAVIEST RAINFALL RATES SHOULD BE FINISHED WITH SURFACE BASED CONVECTION PUSHING OFF THE COAST LATE TONIGHT. THE SEVERE THREAT ALSO APPEARS TO BE REDUCED, THOUGH SOME STORMS COULD PRODUCE SMALL HAIL IN THIS COOLER AIR REGIME. RAINFALL AMOUNTS FROM THE ELEVATED ACTIVITY WILL BE MAINLY LESS THAN ONE-HALF INCH, BUT LOCALLY HIGHER AMOUNTS POSSIBLE WOULD JUSTIFY HOLDING ONTO THE WATCH FOR AT LEAST THE REST OF TONIGHT. HIGH POPS LOOK TO BE IN ORDER FOR MOST OF EASTER SUNDAY, AND THE FFA MAY NEED TO BE EXTENDED BY THE EARLY MORNING SHIFT. && .PREV DISCUSSION... ACTIVE WEATHER ON TAP THIS EVENING THRU EARLY SUNDAY MORNING. SHOWERS AND THUNDERSTORMS ONGOING IN THE VICINITY OF THE COLD FRONT. FRONT WILL SLIDE SOUTHWARD THIS EVENING WITH INDIVIDUAL STORMS TRAINING SW TO NE ALONG AND BEHIND THE FRONTAL BOUNDARY. SEVERE WX STILL A THREAT THRU THE EVENING HOURS WITH LARGE HAIL POSSIBLE WITH ISOLATED OCCURRENCES OF DAMAGING WINDS. TRAINING CELLS WILL ALSO RESULT IN FLASH FLOODING...AS SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS AND RUNOFF WILL BE RAPID. ALTHOUGH THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWFA THIS EVENING...ELEVATED CONVECTION WILL CONTINUE BEHIND THE FRONT. POST-FRONTAL RAINS WILL CONTINUE ON SUNDAY WITH THE UPPER TROF STILL TO THE WEST OF THE CWFA. RAIN CHANCES WILL FINALLY END FROM WEST TO EAST MONDAY AFTERNOON. DRY WEATHER TUESDAY THRU FRIDAY WITH RIDGING DEVELOPING ALOFT. RAIN CHANCES RETURN BY THE WEEKEND WITH THE APPROACH OF ANOTHER WESTERN U.S. UPPER TROF. && .EWX WATCHES/WARNINGS/ADVISORIES...FFA ALL AREAS THROUGH 4 AM && 18/08
Hazardous weather outlook, Apr 10, 9:57 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 957 AM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 957 AM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. A FLASH FLOOD WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS AFTERNOON.
In the hours before
Special weather statement, Apr 10, 6:06 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 606 PM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-102330- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 606 PM CDT SAT APR 10 2004 ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 615 PM CDT FOR FAYETTE AND LAVACA COUNTIES... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 630 PM CDT FOR BEXAR AND ATASCOSA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 645 PM CDT FOR CALDWELL... COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 7 PM CDT FOR ATASCOSA... WILSON...FRIO...AND ZAVALA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 715 PM CDT FOR FAYETTE AND LAVACA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 730 PM CDT FOR MEDINA AND UVALDE COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 8 PM CDT FOR DEWITT AND KARNES COUNTIES... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT FOR ALL OF SOUTH CENTRAL TEXAS EXCEPT FOR VAL VERDE...EDWARDS...LLANO... AND BURNET... ...FLASH FLOOD WATCH IN EFFECT THROUGH 4 AM CDT SUNDAY FOR ALL OF SOUTH CENTRAL TEXAS...
Local storm report, Apr 10, 6:19 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LULING 29.68N 97.65W
04/10/2004 CALDWELL TX LAW ENFORCEMENT
TREE DOWN
&&
DCLocal storm report, Apr 10, 6:35 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 N MOULTON 29.59N 97.15W
04/10/2004 LAVACA TX EMERGENCY MNGR
1 FOOT OF WATER COVERING COUNTY ROAD 285, 1/2 MILE NORTH
OF MOLTON. ROAD IS IMPASSABLE.
&&
DCLocal storm report, Apr 10, 7:19 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD N MOULTON 29.57N 97.15W
04/10/2004 LAVACA TX EMERGENCY MNGR
THREE TO FOUR INCHES OF WATER OVER HIGHWAY 95.
0610 PM HAIL EZZELL 29.28N 96.90W
04/10/2004 0.75 INCH LAVACA TX LAW ENFORCEMENT
0610 PM HAIL 5 E MOULTON 29.57N 97.06W
04/10/2004 1.75 INCH LAVACA TX LAW ENFORCEMENT
KOMENSKY
0610 PM TSTM WND DMG 5 N HALLETTSVILLE 29.52N 96.94W
04/10/2004 LAVACA TX LAW ENFORCEMENT
TRAILER DAMAGED IN TRANSIT ON HIGHWAY 77
&&
DCLocal storm report, Apr 10, 8:23 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 8 SW SCHULENBURG 29.60N 97.00W
04/10/2004 2.75 INCH LAVACA TX AMATEUR RADIO
LOTS OF DAMAGE TO CARS AND HOMES FROM THE HAIL
&&
DCLocal storm report, Apr 10, 8:23 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...COR TIME.
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 SW SCHULENBURG 29.60N 97.00W
04/10/2004 2.75 INCH LAVACA TX AMATEUR RADIO
LOTS OF DAMAGE TO CARS AND HOMES FROM THE HAIL
&&
DC/PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Flash Flood Warning | EWX | Lavaca | 56 min |
| Apr 10, 8:23 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Apr 10, 9:54 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 51 min |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 63 min |
| Apr 10, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 59 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 61 min |
| Apr 10, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 62 min |
| Apr 11, 12:48 AM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Apr 11, 1:02 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Apr 11, 1:17 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Apr 11, 1:44 AM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
| Apr 11, 1:57 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real | 3 hr |
| Apr 11, 3:00 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Apr 11, 3:50 AM CDT | Flash Flood Warning | EWX | Uvalde | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.